MAUDE Adverse Event Report: MEVION MEDICAL SYSTEMS, INC.; MEVION S250I

MEVION MEDICAL SYSTEMS, INC.; MEVION S250I
Model Number MEVION S250I
Medical Device Problem Code Therapy Delivered to Incorrect Body Area (1508)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On friday january 12, the first beam of a 5-beam fraction was delivered to an incorrect position with errors of 3.4 cm in vertical, 9.3 cm in longitudinal and 6.9 cm in lateral, resulting in an overdose to surrounding tissue and an underdose to the target.This error was calculated to amount to a +/- 2.5% dose error (~1.5 gy) over the course of a single treatment.There was no adverse reaction to the patient reported by the facility.The root cause of the incorrect delivery was determined to be user error.
 
Additional Manufacturer Narrative
The misdelivery was a result of user error, as the alignment position corrections were inadvertently not applied by the user, despite this being a standard part of the workflow as described in the user manual.However, there was no significant dose increase to organs at risk and no significant underdose to the tumor and therefore no adjustments to the treatment were required to compensate for this error.Although, there was no evidence of immediate serious injury, an accidental radiation occurence did occur, attributed to user error at this facility in the netherlands.There are no other known instances of this occuring since the device was cleared in 2017.As the radiation dose could potentially lead to serious injury, mevion is reporting the incident to fda.

Common Device Name
MEVION S250I
Manufacturer (Section D)
MEVION MEDICAL SYSTEMS, INC.
300 foster street
littleton MA 01460
Manufacturer (Section G)
MEVION MEDICAL SYSTEMS, INC.
300 foster street
littleton MA 01460
Manufacturer Contact
ping hu
300 foster st
littleton, MA 01460
9785401500
MDR Report Key18625672
Report Number3007087027-2024-00001
Device Sequence Number8092964
Product Code LHN
UDI-Device Identifier00864366000124
UDI-Public(01)00864366000124(11)181219
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K172848
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMEVION S250I
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2024
Initial Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown